Commuting probability for subrings and quotient rings
Keywords:
Commuting probability, Subring, Quotient ringAbstract
We prove that the commuting probability of a finite ring is no larger than the commuting probabilities of its subrings and quotients, and characterize when equality occurs in such a comparison.
Downloads
References
S. M. Buckley, Distributive algebras, isoclinism, and invariant probabilities, in: Groups, Rings, Group Rings, and Hopf Algebras, Contemporary Mathematics, vol. 634, American Mathematical Society, Providence, RI, 2015, pp. 19–34.
S. M. Buckley and D. MacHale, Commuting probability for subrings and quotient rings, J. Algebra Comb. Discrete Appl. 4(2) (2017) 163–173.
S. M. Buckley, D. MacHale, and Á. Ní Shé, Finite rings with many commuting pairs, Math. Proc. R. Ir. Acad. 114A(2) (2014) 157–170.
J. D. Dixon, Probabilistic group theory, C. R. Math. Acad. Sci. Soc. R. Can. 24(1) (2002) 1–15.
P. Erdős and P. Turán, On some problems of a statistical group–theory, IV, Acta Math. Acad. Sci. Hungar. 19(3–4) (1968) 413–435.
R. M. Guralnick and G. R. Robinson, On the commuting probability in finite groups, J. Algebra 300(2) (2006) 509–528.
K. S. Joseph, Commutativity in Non–Abelian Groups, Ph.D. thesis, University of California, Los Angeles, 1977.
D. MacHale, How commutative can a non–commutative group be?, Math. Gaz. 58(405) (1974) 199–202.
D. MacHale, Commutativity in finite rings, Amer. Math. Monthly 83(1) (1976) 30–32.
D. Rusin, What is the probability that two elements of a finite group commute?, Pacific J. Math. 82(1) (1979) 237–247.